MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI TUBE, TRACHEAL/BRONCHIAL
Model Number N/A
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
International customer reported that a (b)(6) patient underwent a thoracoscopy for a chest wall tumor biopsy.An arndt endobronchial blocker set was employed to for anesthesia management during the procedure.The device was tested for leaks prior to use then inserted into one lung and inflated.The conditions, manipulations and circumstances surrounding the initial testing of the device are not known.The balloon deflated at an unspecified time during the procedure.The device was removed and a new device used.The event resulted in an extension of the procedure and anesthesia time.There were no reported adverse patient consequences.No further patient or device events were reported.Post removal examination of the device by the user revealed a leak at the junction of the pilot balloon assembly tube and the blue wing shaped component.The user commented that it was difficult to assess the leakage because the amount of leakage was dependent upon the orientation of the device; one orientation allowed for a slow leak which maintained balloon inflation and another orientation allowed for a rapid leak and subsequent deflation of the balloon.The instructions for use (ifu) state in the warnings section that " the enclosed blocker balloon is a high volume, low pressure design.Excessive manipulation over a prolonged period may cause balloon rupture or deflation.".
 
Additional Manufacturer Narrative
Method: labeling evaluation.Investigation ¿ evaluation: a review of the device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and a visual inspection and functional test of the returned device were conducted during the investigation.The visual inspection of the returned device noted no apparent damage to the device.However, a leak test confirmed that there was a leak within the device.There were no pinholes in the balloon; the leak was found in the extension tubing, at the connection between it and the manifold assembly.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted that there are no other complaints reported for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the health risk assessment no further action is required.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI TUBE, TRACHEAL/BRONCHIAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6396866
Report Number1820334-2017-00517
Device Sequence Number1001897
Product Code CBI
UDI-Device Identifier00827002269071
UDI-Public(01)00827002269071(17)191006(10)7336898
Combination Product (Y/N)N
PMA/510(K) Number
K002288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-AEBS-7.0-65-SPH
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;